MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM I.D. 46MM O.D. SIZE G BEARING; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 28MM I.D. 46MM O.D. SIZE G BEARING; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); High metal ion levels (4847)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent noted experiencing pain and elevated metal ion levels.It was found that the ceramic dual mobility head had disassociated from the head causing the stem to articulate on the dual mobility liner.The patient ultimately underwent a revision surgery approximately 16 months post implantation.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: (b)(6)¿ g7 shell ¿ 6972077.(b)(6)¿ g7 dual mobility liner ¿ 567810.(b)(6)¿ biolox delta head ¿ 3072051.(b)(6)¿ modular neck ¿ 64516637.(b)(6)¿ modular stem ¿ 64960505.Product will not be returning to zimmer biomet for the investigation as the product was kept by the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified gouges to the rim of the dual mobility bearing and bio-debris.Gouges were also noted to the kinectiv neck and inner spherical surface of the dual mobility liner.No further evaluation can be made to the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
28MM I.D. 46MM O.D. SIZE G BEARING
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16911910
Report Number0001822565-2023-01227
Device Sequence Number12606252
Product Code LPH
UDI-Device Identifier00889024572713
UDI-Public(01)00889024572713(17)260624(10)64782999
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberN/A
Device Catalogue Number110031013
Device Lot Number64782999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale